Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS St. Louis, MO

May 15, 2015Calhoun County, Jersey County, Illinois; Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2015, 2:52 PM CDT for Calhoun County, Jersey County, Illinois; Saint Charles County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2015, 2:52 PM CDT (19:52 UTC)
Expired
May 15, 2015, 3:15 PM CDT
In force
23 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IL, Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:57 PM CDTTSTM WND DMG1 W Fieldon, ILTREE DOWN BLOCKING ROUTE 16
May 15, 3:00 PM CDTTSTM WND DMGJerseyville, ILSEVERAL TREES DOWN WITHIN THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS53 KLSX 151952
SVRLSX
ILC013-083-MOC183-152015-
/O.NEW.KLSX.SV.W.0069.150515T1952Z-150515T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 315 PM CDT

* AT 250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAFTON...
  AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  JERSEYVILLE...ELSAH...GRAFTON...MEPPEN...BATCHTOWN...OTTERVILLE...
  NUTWOOD...MCCLUSKY...DELHI AND FIELDON.

THIS WARNING INCLUDES PERE MARQUETTE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3900 9027 3892 9027 3888 9029 3889 9033
      3883 9036 3885 9063 3912 9069 3912 9060
      3918 9058 3918 9051 3916 9049 3918 9049
      3918 9031 3919 9018
TIME...MOT...LOC 1952Z 194DEG 25KT 3896 9047

HAIL...0.75IN
WIND...60MPH

$$

BRITT
2 follow-up statements
332 
WWUS53 KLSX 152004
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT FRI MAY 15 2015

ILC013-MOC183-152014-
/O.CAN.KLSX.SV.W.0069.000000T0000Z-150515T2015Z/
CALHOUN IL-ST. CHARLES MO-
304 PM CDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND
CALHOUN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3919 9018 3896 9029 3897 9049 3905 9057
      3912 9060 3914 9058 3918 9058 3918 9051
      3916 9049 3918 9049 3918 9031
TIME...MOT...LOC 2004Z 194DEG 25KT 3912 9040

$$

ILC083-152015-
/O.CON.KLSX.SV.W.0069.000000T0000Z-150515T2015Z/
JERSEY IL-
304 PM CDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JERSEY COUNTY
UNTIL 315 PM CDT...

AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERSEYVILLE...
AND MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
JERSEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 9018 3896 9029 3897 9049 3905 9057
      3912 9060 3914 9058 3918 9058 3918 9051
      3916 9049 3918 9049 3918 9031
TIME...MOT...LOC 2004Z 194DEG 25KT 3912 9040

HAIL...0.75IN
WIND...60MPH

$$

BRITT
640 
WWUS53 KLSX 152014
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT FRI MAY 15 2015

ILC083-152024-
/O.EXP.KLSX.SV.W.0069.000000T0000Z-150515T2015Z/
JERSEY IL-
314 PM CDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR JERSEY COUNTY WILL EXPIRE AT
315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3919 9018 3896 9029 3897 9049 3905 9057
      3912 9060 3914 9058 3918 9058 3918 9051
      3916 9049 3918 9049 3918 9031
TIME...MOT...LOC 2014Z 194DEG 25KT 3919 9038

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:54 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 15, 12:54 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 PM CDT Fri May 15 2015

.UPDATE:
Issued at 1131 AM CDT Fri May 15 2015

Scattered thunderstorms have developed over parts of central and
southeast Missouri and will likely continue to develop into the
afternoon as shortwave trough currently over Kansas and Oklahoma
moves northeast. Expect current storms to spread northeast and
have continued likely pops into early-mid afternoon as this
shortwave moves over the CWA in an environment where SPC objective
analysis shows MUCAPES already in the 1000-3000 J/kg range. Upped
temps by a few degrees as we are already exceeding going highs in
a few locations because of sunshine this morning.

Britt

&&

.SHORT TERM:  (Through Tonight)
Issued at 346 PM CDT Thu May 14 2015

Ongoing SHRAs that have percolated all night should slowly
diminish this mrng with the weakening of the LLJ after 12Z. More
SHRAs are expected to dvlp later today. The region is under the
influence of SW flow aloft emanating from a closed low that is
just coming into CA. This system will set the stage for an active
prd thru the wknd. The key to the PoP fcst will be timing of
subtle short waves. The first one should pass thru this aftn. The
atmosphere will be largely uncapped so scttrd SHRAs/TSTMs are
expected to dvlp across the Ozarks drng the late mrng/early aftn
and then move NE in response to the approaching short wave.
Guidance is indicating that there will be a bit of a bndry/slight
wind shift across the nthrn CWA this aftn. Dps are also fcst to
pool some along this subtle feature enhancing the CAPE with values
in excess of 1500 J/kg by aftn. The SVR potential seems to be
limited tho due to marginal shear of around 20 kts. That being
said...can't rule out strong to isld SVR storms for a few hrs drng
the aftn with hail being the biggest threat. Precip chances
diminish with the heating of the day as instability wanes and
forcing lifts NE of the FA. I keep slight chance PoPs going
overnight due to the favorable WAA pattern and a 30-40kt LLJ.
Temps should be above normal with highs in the low 80s.

2%

.LONG TERM: (Saturday through Thursday)
Issued at 337 AM CDT Fri May 15 2015

(Saturday thru Sunday night)

Saturday appears to be a repeat performance of Friday with another
low amplitude short wave fcst to affect the FA. This time the focus
appears to be a cross SE MO and sthrn IL tho. Atmosphere becomes
uncapped once again drng the aftn so SHRAs/TSTMs should dvlp thru
the aftn. Convective parameters vary by model with the GFS having
more CAPE than the NAM but less shear. I think the SVR potential is
fairly limited due to shear of less than 30 kts. This round of storms
should diminish with loss of day-time heat as the responsible short
wave lifts NE. The next round of precip is expected to approach the
CWA overnight as the main upper lvl system ejects NE. There should
be a decent shot of rain across the CWA as this feature passes.
Sunday represents the best chance for SVR storms with this episode.
Warm temps will combine with DPs in the 60s to near 70 to produce an
unstable atmosphere by aftn. Shear is higher...on the order of 40-50
kts due to the better upper lvl support. The low is fcst to move
from the Rockies on Sat mrng to the ern Dakotas by Sun evng. The
main thrust of precip should exit the CWA by evng with just some
lingering chances across the SErn portion of the FA Sunday night.
Temps will remain above normal thru the wknd with highs in the
low/mid 80s.

(Monday thru Thursday)

The upper lvl pattern becomes zonal by Mon evng with ridging
expected by the middle of the week. At the SFC...the cold front
assoc with the wknd system pushes thru Mon mrng ending any threat of
precip across the S/E portion of the CWA. Strong 1035mb SFC ridge
builds into the Plains Mon night thru Tue night. The next short wave
approaches the region on Wed bringing the next chance for rain for
Wed night and Thu. The SFC ridge builds back into the region for the
end of the week. This looks like an extended prd of aob normal temps
with a cool Canadian SFC ridge anchored to the north of the FA
producing persistent N/NE/E SFC flow. The week starts with 850 temps
a few degrees either side of 10 but cools to the mid/upper single
digits by Thursday.

2%

&&

.AVIATION:  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1237 PM CDT Fri May 15 2015

Extensive cu and spotty showers/thunderstorms have developed
within the last hour or so in response to heating of the moist and
unstable air mass residing across the region. In addition to the
spotty/isolated activity, a more organized band of showers and
thunderstorms extended from north of KAIZ-KVIH and was moving
northward with another band in southeast MO moving northeastward.
Cummulatively all of this shower and thunderstorm activity merits
a combination of VCTS and TEMPO groups for thunderstorms in the
TAFS. Direct impacts are hard to gage but conditions at any of the
terminals impacted could briefly fall into the MVFR-IFR flight
category with some gusty winds of 20-30 mph. This activity should
both exit the area and weaken with loss of heating late this
afternoon and early this evening. There will remain a threat of
showers and thunderstorms just about anywhere tonight into
Saturday morning but the coverage of them and timing at a specific
point is extremely difficult to gage, and I have only mentioned
shra in the St. Louis area TAFS from 09-15z in association with an
upper level disturbance.

Specifics for KSTL:

Extensive cu and spotty showers/thunderstorms have developed
within the last hour or so in response to heating of the moist and
unstable air mass residing across the region. In addition to the
spotty/isolated activity, a more organized band of showers and
thunderstorms extended from north of KAIZ-KVIH and was moving
northward with another band in southeast MO moving northeastward.
Cummulatively all of this shower and thunderstorm activity merits
a combination of VCTS and TEMPO groups for thunderstorms at KSTL.
The direct impact is hard to gage but conditions could briefly
fall into the MVFR-IFR flight category with some gusty winds of
20-30 mph. This activity should both exit the area and weaken with
loss of heating by early this evening. An upper level disturbance
will bring another threat of showers/thunderstorms late tonight.
Given the uncertainty in coverage and timing, I have only
mentioned shra from 09-15z.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 15, 10:59 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT FRI MAY 15 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1059 AM CDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS AFTERNOON. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...STRONG STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES THROUGH SUNDAY NIGHT.
SOME OF THE STORMS ON SUNDAY MAY BE SEVERE..ESPECIALLY FOR AREAS
ALONG AND NORTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BRITT

In the hours before

Special weather statement, May 15, 1:08 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT FRI MAY 15 2015

MOZ041-050-051-151845-
BOONE MO-CALLAWAY MO-MONTGOMERY MO-
108 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...CALLAWAY AND
SOUTHEASTERN BOONE COUNTIES UNTIL 145 PM CDT...

AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTERTOWN TO
CHAMOIS...AND MOVING NORTHEAST AT 25 MPH.  AT 1253 PM CDT...A 46 MPH
WIND GUST WAS REPORTED AT THE JEFFERSON CITY AIRPORT.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ASHLAND...
  FULTON...
  MONTGOMERY CITY...
  NEW BLOOMFIELD...
  MINEOLA...
  NEW FLORENCE...
  WILLIAMSBURG...

THIS STORM WILL AFFECT GRAHAM CAVE STATE PARK AND ROCK BRIDGE STATE
PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 128 TO EXIT 175.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, May 15, 1:27 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI MAY 15 2015

MOZ036-151900-
PIKE MO-
127 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 200 PM CDT...

AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOWLING GREEN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOWLING GREEN...
  LOUISIANA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRITT
Local storm report, May 15, 1:53 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             ST. LOUIS               38.64N  90.24W
05/15/2015  E0.70 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

            LINDENWOOD PARK NEIGHBORHOOD IN ST. LOUIS CITY.

&&

CARNEY
Special weather statement, May 15, 1:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT FRI MAY 15 2015

ILZ100-MOZ063-064-151930-
MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO-
156 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...NORTHEASTERN ST.
LOUIS AND SOUTHWESTERN MADISON COUNTIES UNTIL 230 PM CDT...

AT 151 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM IN ST.
LOUIS CITY...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIVERSITY CITY...
  ST. LOUIS...
  HILLSDALE...
  BEL-RIDGE...
  NORMANDY...
  NORTHWOODS...
  COOL VALLEY...
  JENNINGS...
  FERGUSON...
  VENICE...

THIS STORM WILL AFFECT HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, May 15, 2:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT FRI MAY 15 2015

ILZ097-098-MOZ036-151945-
CALHOUN IL-PIKE MO-PIKE IL-
204 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY IN
SOUTHWEST ILLINOIS...AND SOUTHERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 245 PM
CDT...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF LOUISIANA...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLARKSVILLE...
  PLEASANT HILL...
  BELLEVIEW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Special weather statement, May 15, 2:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT FRI MAY 15 2015

MOZ061-063-152000-
ST. CHARLES MO-ST. LOUIS MO-
225 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS AND EASTERN ST. CHARLES
COUNTIES UNTIL 300 PM CDT...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTERFIELD...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WARSON WOODS...
  FRONTENAC...
  CREVE COEUR...
  LADUE...
  MARYLAND HEIGHTS...
  OLIVETTE...
  ST. CHARLES...
  UNIVERSITY CITY...
  OVERLAND...
  ST. ANN...

THIS STORM WILL AFFECT CONFLUENCE STATE PARK AND FIRST MISSOURI STATE
CAPITOL HISTORIC SITE.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 225 TO EXIT 231.
INTERSTATE 44 FROM EXIT 272 TO EXIT 274.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.